What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Jul 2, 8:47 AM EST, 3 hours 38 minutes earlier.
Area forecast discussion, Jul 2, 8:47 AM EST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
947 AM EDT Tue Jul 2 2019
.SYNOPSIS...
Warm front pushes northward this morning. Very warm and humid
for much of the rest of the week, with the daily chance for
mainly afternoon and evening showers and thunderstorms.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 945 AM Tuesday...
Increased POPs a tad for our Kentucky Counties this morning to
capture current radar trends. Otherwise, maintained the
inherited forecast for the afternoon with precip chances
expanding across the region in response to diurnally driven
convection.
As of 230 AM Tuesday...
A warm front will continue to push northward this morning. Will
have a slight chance of showers and thunderstorms this morning
due to the front. Chances of precipitation increase considerably
this afternoon with plenty of moisture and diurnal heating.
Sounding show that the atmosphere remains unstable overnight, so
will keep at least a slight chance of showers and thunderstorms
through the night.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
As of 245 AM Tuesday...
For this period upper level ridging overhead and a meandering
surface frontal boundary to the north will be set in place
maintaining the warm and humid airmass. This along with a short wave
which will cross to the northern part of our area will provide the
lifting mechanisms needed for thunderstorms throughout the day.
Along with around 3000 J/kg of CAPE and sufficient moisture
being pumped in, thanks to a low progged to be to our southeast,
this will create an environment conducive for thunderstorms
which will mainly be confined to the norther parts of the area,
however they could potentially develop anywhere during the
afternoon as convective temperatures are met or exceeded.
We are in a marginal risk for severe on Wednesday and although shear
will be weak and upper level support will be virtually be non-
existent, there are enough parameters in place for an isolated
strong to severe storm. Therefore, we cannot rule them out
completely. Without strong flow storms would traverse slowly and
would be perceived as a threat for flooding issues and even
though storms should be short lived they will have potential to
train and release enough rain in a short period especially with
PWATs close to 2 inches in areas. Flooding in Randolph County
this past Saturday night is a prime example to raise awareness.
Thursday is basically a repeat for diurnally driven
thunderstorms and showers along with similar moisture advection
and instability, however no severe bells are ringing at this
time although we cannot rule the chance out completely.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
As of 305 AM Tuesday...
With upper level ridging moving to the east, this will allow for a
system to cross into the area for the beginning of the weekend
promoting consistent and unsettled weather, unfortunately for
most of the weekend as a cold front will slowly make its way
through. Numerous short waves will plague the area and with
modest upper level winds there could possibly be enough shear to
promote stronger thunderstorms. Daily diurnally driven
thunderstorms and showers are feasible through Sunday. For Monday
there should be a change in pace as high pressure will park
over the area right around this time. Thereafter, the area
should receive a break from unsettled weather until midweek.
&&
.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
As of 105 AM Tuesday...
Some early morning showers could cause some restrictions.
Any fog will burn off quickly this morning. Some MVFR clouds
will continue early this morning in the mountains.
Expect a cumulus deck for today, with some restrictions in
scattered showers and thunderstorms.
Generally VFR conditions can be expected Tuesday night, with the
exception of a few showers and thunderstorms.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z WEDNESDAY...
FORECAST CONFIDENCE: Medium to high.
ALTERNATE SCENARIOS: Timing and location of showers and
thunderstorms could vary.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 12 13 14 15 16 17 18 19 20 21 22 23
EDT 1HRLY 08 09 10 11 12 13 14 15 16 17 18 19
CRW CONSISTENCY H H H H M M M H H H H H
HTS CONSISTENCY H H H H M M H H H H H H
BKW CONSISTENCY M M M M M M H H H H H H
EKN CONSISTENCY M M M M H H H H H H H H
PKB CONSISTENCY H H H H H H H H H H H H
CKB CONSISTENCY H H H H H H H H H H H H
AFTER 12Z WEDNESDAY...
Brief IFR possible in scattered showers and thunderstorms this
week.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.
&&
SYNOPSIS...RPY/JZ
NEAR TERM...RPY/MEK
SHORT TERM...JZ
LONG TERM...JZ
AVIATION...RPY
Hazardous weather outlook, Jul 2, 3:29 AM EST, 8 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
429 AM EDT Tue Jul 2 2019
KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>034-039-040-515>526-030830-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne-
Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-
Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-
Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
429 AM EDT Tue Jul 2 2019
This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, southwest Virginia and much of West Virginia.
.DAY ONE...Today and Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
There is a marginal risk out for severe storms on Wednesday.
Thunderstorms are expected during the daytime and there is a chance
for some to become strong or severe. There is also potential for a
severe thunderstorm to develop along with diurnal convection in the
afternoons anytime this week and into the weekend.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 2, 11:36 AM EST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1236 PM EDT TUE JUL 02 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 PM HAIL 5 WNW ALBANY 39.25N 82.28W
07/02/2019 E0.40 INCH VINTON OH COCORAHS
&&
EVENT NUMBER RLX1901800
JSHSpecial weather statement, Jul 2, 11:40 AM EST, 45 minutes before
Special Weather Statement
National Weather Service Charleston WV
1240 PM EDT Tue Jul 2 2019
WVZ026-034-515-021730-
Wyoming-Northwest Raleigh-Boone-
1240 PM EDT Tue Jul 2 2019
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
RALEIGH...NORTH CENTRAL WYOMING AND SOUTHEASTERN BOONE COUNTIES...
At 1240 PM EDT, strong thunderstorms were clustered over Bald Knob,
or 14 miles southeast of Madison, moving southeast at 20 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Wharton, Bald Knob, Whitesville, Sylvester, Dorothy, Kopperston,
Stickney, Artie, Naoma, Bolt and Arnett.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3778 8163 3779 8161 3783 8166 3783 8168
3786 8173 3804 8159 3798 8146 3797 8144
3797 8143 3792 8130 3789 8130 3789 8127
3768 8149
TIME...MOT...LOC 1640Z 310DEG 10KT 3790 8162
HARTLocal storm report, Jul 2, 11:56 AM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1256 PM EDT TUE JUL 02 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1247 PM HAIL 2 SSW ATHENS 39.30N 82.11W
07/02/2019 E0.75 INCH ATHENS OH PUBLIC
&&
EVENT NUMBER RLX1901801
JSHSpecial weather statement, Jul 2, 11:56 AM EST, 29 minutes before
Special Weather Statement
National Weather Service Charleston WV
1256 PM EDT Tue Jul 2 2019
VAZ003-004-021730-
Dickenson-Buchanan-
1256 PM EDT Tue Jul 2 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN DICKENSON
AND SOUTHEASTERN BUCHANAN COUNTIES...
At 1256 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Glen Burke to Trammel. Movement was
southeast at 25 mph.
Wind gusts up to 50 mph and penny size hail are possible with these
storms.
Locations impacted include...
Davenport, Trammel and Oakwood.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3706 8236 3714 8214 3729 8191 3719 8180
3717 8187 3715 8188 3715 8190 3713 8192
3712 8197 3713 8199 3711 8202 3707 8202
3705 8204 3704 8208 3705 8210 3704 8212
3704 8217 3699 8226 3700 8229 3696 8234
TIME...MOT...LOC 1656Z 337DEG 21KT 3723 8189 3701 8229
HARTSpecial weather statement, Jul 2, 12:01 PM EST, 24 minutes before
Special Weather Statement
National Weather Service Charleston WV
101 PM EDT Tue Jul 2 2019
OHZ085-086-WVZ007-021730-
Meigs-Gallia-Mason-
101 PM EDT Tue Jul 2 2019
...A STRONG THUNDERSTORM WILL AFFECT WESTERN MEIGS...NORTHEASTERN
GALLIA AND NORTHWESTERN MASON COUNTIES...
At 101 PM EDT, a strong thunderstorm was located 7 miles northwest of
Point Pleasant, moving southeast at 20 mph.
Wind gusts of 50 to 55 mph are possible with this storm.
Locations impacted include...
Point Pleasant, Gallipolis, Pomeroy, Rutland, New Haven, Mason,
Middleport, Hartford City, Henderson, Vinton, Cheshire, Lakin,
Gallopolis Ferry, Salem Center, Harrisonville, Dexter, Letart and
Kyger.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3903 8233 3903 8232 3904 8232 3915 8211
3888 8190 3885 8190 3868 8218 3900 8239
TIME...MOT...LOC 1701Z 315DEG 16KT 3894 8222
HARTLocal storm report, Jul 2, 12:21 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
121 PM EDT TUE JUL 02 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM HAIL 2 SSE ATHENS 39.29N 82.08W
07/02/2019 E0.40 INCH ATHENS OH COCORAHS
&&
EVENT NUMBER RLX1901802
JSH